Jump to content
Please Check, and if Necessary, Update Your BB Account Email Address as a Matter of Urgency ×
A Request for Help from Members BIC (Benzodiazepine Information Coalition) ×
  • Please Donate

    For nearly 20 years, BenzoBuddies has assisted thousands of people through benzodiazepine withdrawal. Help us reach and support more people in need. More about donations here.

    Donate with PayPal button

This is going too well - Am I missing something?


[Be...]

Recommended Posts

Hi everyone,

 

A brief description of my case in case you have not read it. Have been over a year in Xanax "steady". Before I was on an off. My last dosage was 3mg, which was only taken for a week. The most common dosage from the year was 1.5mg. Last month my doctor doubled it. I was also 17 years in Paxil and one month ago my doctor changed it to 300mg of Venlafaxine.

 

The last month while they increased my dose, I started getting withdrawal symptoms between doses, then when he increased my dose I felt better for three days, then collapsed. Around 12 days ago I couldn't anymore with the symptoms and signed into a psychiatric ward and they decided to take off the Xanax because to quote the psychiatrist "The previous doctor's handling was crazy and irresponsible."

 

They changed my medication to Valium and started tapering off. It's been around 12 days as I said, and so far very mild withdrawal symptoms. So I think they are going to take around 3 weeks totally and discharge me. They told me they'll keep supporting me by providing me once a month appointment with a psychiatrist and weekly psychotherapy.

 

This is just going too well. Am I missing something? Perhaps my problems were not the benzos (even though it clearly seems like they were)?

Link to comment
Share on other sites

You might be lucky esp if I other meds as sometimes one drug can buffer withdrawal from others and it is only when try to get off final drug that probs might show up.

 

Alternatively it might be that symptoms have not fully kicked in yet.

 

Also some ppl do just get off of stuff without severe symptoms.

Link to comment
Share on other sites

I do exercise quite a lot, meditate, and have three sessions of therapy a week at the moment. Maybe that could be helping?

 

Don't get me wrong, I am happy this is the case, I just think might be too good to be true.  (Especially that for one month I felt I was dying, crying, vomiting, shaking, feeling I was really going crazy, suicidal thoughts.... I mean it was BAD)

Link to comment
Share on other sites

First let me say I'm happy to hear you're doing so well, you seem to have landed in a facility that takes benzodiazepine withdrawal seriously.  However, there are some unknowns in your situation so it will be difficult to assess your situation accurately.

 

From your previous communication you've stated you don't know the dose they crossed you over to and also don't know the taper rate they've established so it's difficult to know where you are and what you can expect.

 

Maybe we can work backwards to see if we can figure out if you're going to be lucky and not have a harsh withdrawal experience or if it's simply being masked and delayed. 

 

1. Do you know if you're currently on Valium alone, no Xanax? 

 

2.  If you're on Valium alone, do you know if it happened gradually or if they crossed you over without tapering it in while withdrawing the Xanax?

 

3.  Have you felt any lethargy, sedation or depression from the Valium, have you felt over-medicated?

 

4.  What are your symptoms and how many times a day are you being dosed?

Link to comment
Share on other sites

Hi Pamster,

 

to answer your questions:

 

1. I am pretty sure I am just in Valium (unless they give XanaX on drops and taste the same than the valium ones)

2. They change directly to Valium (again with the disclaimer above).

3. Well, a bit of letarly and quite a bit more tired, yeah. But not at all over-medicated.

4. I have restlessness and anXiety still. It is very daunting to do anything still. Just way milder than previously. I'm also quite constipated and nauseated. But again, mildly.

 

Thanks Pam,

 

Hope

Link to comment
Share on other sites

Thanks for answering, you sound like you're doing quite well under the circumstances but unfortunately, the only thing I can figure out is we're not going to know how it's going to go for you until more time passes.  Valium has a longer half life than most benzo's so it takes a lot longer to know know if cuts which have been made are too much.

 

I'm truly happy things are going so well for you and hope they continue but given the pain you were in before you checked yourself in, I feel you need to be prepared for some challenges as your taper progresses, especially when you're discharged.  I'm sorry, I don't want to alarm you, just prepare you.  :(

Link to comment
Share on other sites

Hey,

 

Thanks for answering.

 

Oh, I'm terrified of being discharged. And I am going to deeply express that explicitly tomorrow in the round with the psychiatrist and psychologist.

Link to comment
Share on other sites

So, sure it is possible that the reductions haven't caught up with you yet but it's also possible that you are one of the lucky ones who doesn't have severe withdrawal symptoms. I don't know the percentage but a fair amount of people can get off these drugs without the severe side effects. So, I would be hopeful but realistic. If it gets tough, we can help with that. I'm hopeful that you will be one of the lucky ones!
Link to comment
Share on other sites

×
×
  • Create New...